but I found this warning during my research:
Although gabapentin is not a controlled substance, it does produce psychoactive effects that cause it to have potential for recreational use. Even in low doses, Gabapentin causes sensations of reduced acute pain, reduced anxiety and even a tendency to become overly social and talkative. Larger doses can cause the user to become numb and even fully insensate. It has also been called upon to reduce opiate withdrawal symptoms. Although it is widely regarded as having little or no potential for misuse, it is often a misused drug in Canadian Northern communities. Pregabalin, a subsequent Pfizer spin-off, is however a controlled substance under Schedule V of the United States' Controlled Substances Act.
So, my question is - has anyone taken this drug - is it addictive? there was also a warning re: withdrawls and weening. Any help - I'd appreciate. Thanks - Vikki
hi Vikki,,yes, I was given some of that a few weeks ago. It made me extremely groggy in the mornings and had me sleeping in hard. I quit taking it and was switched to Lyrica. Jury is out on any benefitial effects from it. There isn't much that can cut my nerve pain I've come to find out. Not oxycontin, not percocet, nothing. So really don't know how it will affect you. Its one of those "it works for some people but not others...
Dave - sorry to hear nothing is helping. I admit this drug scares me and I tried the Lyrica route and hate that drug. this was I am told the original Lyrica and Lyrica is supposedly stronger. I sure dont know what the answer is either. So frustrating!
No, never encountered that,,Its a toss up on which one might be more effective for you. If the Lyrica did not agree with you then the gabapentin/neurontin might work for you. I am switching back to the neurontin right now as I've gotten totally sick of the meds. So I have some wd's chasing me as we speak. I'm giving it another try as there is mention of it easing the wd's so we shall see... You may want to try it. If it doesn't seem to do anything for you after a week, then drop them. Thats what I did a few weeks ago and there were no side effects that I noticed...Maybe give it a try?
I read that too about the weight gain with lyrica. One person over in Pain said she gained 20 lbs. Lucky me can handle a few pounds,,lol. I'm giving the neurontin another try though. Then scheduling the nerve block shot in hopes it will stop this crippling pain. Surgeon is still on vacation but I couldn't wait to review the mri with him. The shot thing was something he mentioned to his nurse as a possible next step before he left so I've called her to line it up. Fingers are crossed this will work. Something has to give here. It just does....
good luck to you with the neurontin and the shot. the lyrica was awful as far as the weight gain. Does neurontin have that effect as well? I am watching my girlish figure and don't want anything that is gonna blow me up....
Haven't seen any indication that the neurotin does the weight gain thing..Thanks for the best wishes..I need them. This is going to be one of the toughest weeks of my life getting thru all that needs to be done and deal with the back issue at the same time. Trying like heck to put mind over matter to work. This is hard..One of the hardest battles I've had to face in a long time.:(
true psyintz, but doctors often try percs first and then if pain is not controlled well, they will add oxycontin and leave percs for breakthrough pain.
imo, oxycontin does not work at all since they changed the formula to op's.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.